View Single Post
Old 01-26-2013, 03:04 PM   #3
tortoisegirl tortoisegirl is offline
Senior Veteran
(female)
 
Join Date: Mar 2012
Location: Washington
Posts: 793
tortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB Usertortoisegirl HB User
Re: Nucynta questions

I'd give it a try. Everyone responds differently to meds. I tried the short acting version of Nucynta once and it made me dizzy, but was helpful (and it was a much lower equivalent dose than I usually take). I might try the long acting version down the road since my doctor thought it wouldn't have the side effects so much.

I wouldn't worry about any med supposedly being worse than another for withdrawals. Typically they don't put someone on a long acting narcotic with plans for them to go off of it. Additionally, a slow enough taper will minimize withdrawals from any med, and you can always switch to a different med to taper off.

By the way, there are other adjunct meds besides anti depressants. I also don't do well on them. Most folks will get the best pain relief by combining several treatments, such as a pain med, adjunct med, and alternative therapy. I am curious why though your doctor wouldn't re-start you on the MS Contin now that he is ok with you being on a narcotic. Only thing I can think of is that Nucynta is supposed to be less likely to be abused than some of the others. Hope you find some relief. Best wishes.
__________________
Kate
constant headache since 2006